MAUDE Adverse Event Report: ON-X LIFE TEHCNOLOGIES, INC. ON-X PROSTHETIC HEART VALVE; MECHANICAL HEART VALVE

ON-X LIFE TEHCNOLOGIES, INC. ON-X PROSTHETIC HEART VALVE; MECHANICAL HEART VALVE
Model Number ONXAE
Health Effect - Clinical Code Aortic Insufficiency (1715)
Date of Event 12/28/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
"serious injury" is closest applicable term, referring to re-operation, which is considered a "serious injury".Device not evaluated because it has not been returned.We are currently checking to see if it is still available for return so we can investigate.The re-operation which occurred on (b)(6) 2015 resulted in implant of an on-x onxae-21 valve.Follow-up exam with transthoracic echo took place on (b)(6) 2016, which is demonstrating a mild pvl.This patient's physician, dr.(b)(6), is requesting information on pvl with the on-x aortic valve/on-x valves.Asking if there is an increased level of pvl's with the on-x valve.A response was provided and a copy of that response is attached to this mdr.If the valve can be retrieved for investigation, a follow-up mdr will be filed to add the information from that evaluation.
 
Event or Problem Description
Patient had aortic valve replacement (avr) on (b)(6) 2015.Over 4 months post-operative, he developed paravalvular leak (pvl).It was observed in follow-up echos and monitored for several weeks, after which it was decided to go through a re-do avr to correct the pvl.The patient did not exhibit associated symptomatology (e.G., heart failure).The operative findings were that the surgeon could not find any pathology and the leak and paravalvular problem could never be identified.The leak was described as moderate at most by volumetric analysis.The re-do avr was pursued anyway.This is being reported because pvl is defined in the aats/sts guidelines as valve-related and reportable.Pvl is among the expected adverse events that can occur in a heart valve patient, as listed in section 5 of the ifu.Pvl is occurring well-within expected frequency and no trend is seen.Patient status: patient is status post 2nd avr, is currently asymptomatic showing no clinical sequelae at this time.Showing echo evidence of re-occurrence of pvl mild.

Brand Name
ON-X PROSTHETIC HEART VALVE
Common Device Name
MECHANICAL HEART VALVE
Manufacturer (Section D)
ON-X LIFE TEHCNOLOGIES, INC.
1300 e. anderson ln
bldg b
austin TX 78752
MDR Report Key5488426
Report Number1649833-2016-70013
Device Sequence Number386206
Product Code DYE
UDI-Device Identifier00851788001402
UDI-Public00851788001402
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2015
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/09/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date05/11/2021
Device Model NumberONXAE
Device Catalogue NumberONXAE-23
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2016
Initial Report FDA Received Date03/09/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR